MAUDE Adverse Event Report: COVIDIEN PROTACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN PROTACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174006
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: 174006, 174006 protack 5mm disp in, (lot# p4m0877).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic re-do rectopexy procedure, the device was fired, but the tacks failed, and a tack component fell into the cavity of the patient.It was noted that no x-ray was performed to locate or confirm retrieval of the tack.Two devices were tried without success, and the third device functioned as intended, allowing the procedure to be completed.
 
Additional Manufacturer Narrative
Correction: b1, b2, h1, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the timing was disrupted.Functional testing found that the trigger was jammed.The trigger was actuated after disassembling the body from the tube.Tacks were jammed in the tube and did not deploy due to the timing disruption.It was reported that the tack component fell.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue caused by an instrument that has been exposed to excessive force while applying helixes to a surface.If a helix is fired over improper surfaces, it can provoke the exertion of excessive force to the handle causing the unit to disrupt the timing and to a possible jam.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use the instrument on tissue(s) which cannot be inspected visually for hemostasis.A minimum of 4 mm tissue thickness is required when applying the helical fastener over underlying bone, vessels, or viscera.Applying excessive pressure against the nose of the instrument may stall and/or jam the instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23001830
Report Number2647580-2025-02735
Device Sequence Number15661730
Product Code GCJ
UDI-Device Identifier10884521070400
UDI-Public(01)10884521070400(17)291130(10)P4M0877
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K090470
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174006
Device Catalogue Number174006
Device Lot NumberP4M0877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer09/16/2025
11/03/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date09/16/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Other;
Patient SexUnknown